The set of solutions of the equation A(u, γ)=0 in the case of general position consists of smooth curves. Solutions of a quasilinear elliptic equation with large instability index are constructed and an estimate obtained for the number of turning points of the solution curves.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
This is the net price. Taxes to be calculated in checkout.
D. H. Sattinger, “Stability of bifurcating solutions by Leray-Schauder degree,” Arc. Rat. Mech. Anal.,43, No. 2, 154–166 (1971).
M. G. Crandall and P. H. Rabinowitz, “Bifurcation perturbation of simple eigenvalues, and linearized stability,” Arch. Rat. Mech. Anal.,52, No. 2, 161–180 (1973).
S. Smale, “An infinite dimensional version of Sard's theorem,” Am. J. Math.,87, No. 4, 861–866 (1965).
A. V. Babin and M. I. Visik, “Regular attractors of semigroups and evolution equations,” J. Math. Pures Appl.,62, No. 4, 441–491 (1983).
M. A. Shubin, Pseudodifferential Operators and Spectral Theory [in Russian], Nauka, Moscow (1978).
A. V. Babin and M. I. Vishik, “Attractors of partial differential evolution equations and bounds for their dimensions,” Usp. Mat. Nauk,38, No. 4, 133–187 (1983).
I. Ts. Gokhberg and M. G. Krein, Introduction to the Theory of Linear Non-Self-Adjoint Operators [in Russian], Nauka, Moscow (1965).
Translated from Trudy Seminara imeni I. G. Petrovskogo, No. 12, pp. 47–58, 1987.
About this article
Cite this article
Babin, A.V., Vishik, M.I. Variation of the instability index on stationary curves of elliptic equations depending on a parameter. J Math Sci 47, 2516–2525 (1989). https://doi.org/10.1007/BF01102995
- Elliptic Equation
- General Position
- Smooth Curf
- Solution Curve
- Quasilinear Elliptic Equation